Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 9, 2001, 4:58 AM CST for Christian County, Greene County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2001, 4:58 AM CST (10:58 UTC)
- Expired
- Feb 9, 2001, 5:45 AM CST
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 5:05 AM CST | Thunderstorm Wind 60 E | Springfield Arpt, MO | |
| Feb 9, 5:10 AM CST | Thunderstorm Wind | Clever, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 9, 4:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 091059 SVRSGF MOC043-077-091145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 458 AM CST FRI FEB 9 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN MISSOURI NORTHWESTERN CHRISTIAN COUNTY IN MISSOURI * UNTIL 545 AM CST * AT 455 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARIONVILLE...OR 9 MILES SOUTHEAST OF MOUNT VERNON...MOVING NORTHEAST AT 70 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REPUBLIC BY 505 AM CST. BROOKLINE...BATTLEFIELD...ASH GROVE BY 510 AM CST. WILLARD...SPRINGFIELD...WALNUT GROVE BY 515 AM CST. THE TOWNS OF BOIS DARC...GLIDEWELL AND EBENEZER ARE ALSO IN THE PATH OF THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 2:49 PM CST, 14 hours 9 minutes earlier.
Area forecast discussion, Feb 8, 2:49 PM CST, 14 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CST THU FEB 8 2001 COLD FRONT JUST EDGING NEAR NORTHWEST CORNER OF CWA ATTM. SHOWERS AND THUNDERSTORMS DEVELOPED IN NOSE OF 85H JET AND 60 DEG SFC DEWPOINT AXIS OVER WESTERN COUNTIES EARLIER THIS AFTERNOON. RADAR RAINFALL ESTIMATES OF AROUND AN INCH NOTED IN TRAINING BAND OF SHOWERS FROM NEAR COLUMBUS TO NEVADA. EXPECT SFC WAVE TO CONTINUE TO DEVELOP OVER WESTERN MO/EASTERN KS THIS EVENING TEMPORARILY HOLDING UP THE FRONT BEFORE IT KICKS THROUGH THE AREA LATER TONIGHT IN RESPONSE TO SHORTWAVE KICKING OUT INTO THE PLAINS. A FEW STRONG STORMS OCCURRING IN SOUTHERN KS AND OK ATTM AND SEE NO REASON TO DROP FFA BASED ON PRESENT RADAR TRENDS AND MODEL QPF. 18Z MESO ETA CONTINUES TO SHOW 50 TO 60KT JET TRANSPORTING MOISTURE INTO THE FRONTAL BOUNDARY OVER WESTERN COUNTIES. BRIEF SEVERE THREAT THROUGH EARLY EVENING IN THE SOUTHWEST CORNER OF CWA...WITH SFC DEWPOINTS IN THE 50S AND LOWER 60S...SFC BASED LI OF 0 TO -3 AND CAPE OF OVER 1000 J/KG. LEANED TOWARD FASTER ETA VERSUS AVN...BUT TIMING DIFFERENCES ARE FAIRLY MINOR IN FIRST 24 HOURS. ETA HAS MUCH BETTER HANDLE ON LOW LEVEL THERMAL FIELDS. AS SFC LOW EXITS TO THE NORTHEAST...COLD AIR WILL FINALLY RUSH INTO THE REGION. WILL LIKELY SEE A CHANGEOVER TO WINTRY MIX AND SNOW BEFORE PRECIPITATION ENDS...ESPECIALLY IN WESTERN COUNTIES. NOT CONSIDERING A WINTER ADVISORY ATTM...BUT LATER SHIFTS WILL HAVE TO MONITOR. THICKNESS VALUES INDICATE CHANGEOVER WILL BE LATE TONIGHT IN SOUTHEAST KANSAS THEN WILL SPREAD RAPIDLY EAST...BUT AVAILABLE MOISTURE WILL BE DWINDLING QUICKLY AS COLD AIR MOVES IN. FOR LATER PERIODS...COLD AIR AND SFC HIGH BUILD INTO THE AREA FOR SATURDAY. SFC FRONT HANGS UP ALONG THE GULF COAST LATER THIS WEEKEND AND LIMITS NORTHWARD MOISTURE TRANSPORT. AVN CUTS OFF LOW ALONG WEST COAST EARLY NEXT WEEK WITH RESULTING MIDLEVEL WEST FLOW AND FASTED MOVING AND HARD TO TIME SHORTWAVES. .SGF... MO...FFA FOR WEST CENTRAL AND SOUTHWEST MISSOURI ALONG AND WEST OF A OSCEOLA TO CASSVILLE LINE FOR TONIGHT. KS...FFA FOR CHEROKEE...BOURBON...AND CRAWFORD COUNTIES FOR TONIGHT. DSA
In the hours before
Special weather statement, Feb 9, 4:37 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CST FRI FEB 9 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 AM CST...FOR MOST OF SOUTHWEST AND SOUTHCENTRAL MISSOURI AND PORTIONS OF CENTRAL AND EASTCENTRAL MISSOURI. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH...LACLEDE...SHANNON...CHRISTIAN...PULASKI...STONE...LAWRENCE... OZARK...CAMDEN...DALLAS...WEBSTER...DENT...DADE...PHELPS...HOWELL... POLK...GREENE...TEXAS...MCDONALD...BARRY...NEWTON...WRIGHT... OREGON...DOUGLAS...AND TANEY THIS SEVERE THUNDERSTORM WATCH DOES INCLUDE SPRINGFIELD...WEST PLAINS...BRANSON...NEOSHO...LEBANON...ROLLA...AND CAMDENTON. A STRONG LOW PRESSURE SYSTEM OVER KANSAS AND OKLAHOMA...ALONG WITH A STRONG COLD FRONT PUSHING EAST INTO CENTRAL AND SOUTHWEST MISSOURI. HAS CAUSED A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE COLD FRONT. AT 420 AM...THIS LINE OF THUNDERSTORMS HAD PUSHED INTO JASPER ...NEWTON...AND MCDONALD COUNTIES IN EXTREME SOUTHWEST MISSOURI. THIS LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO CONTINUE MOVING EAST NORTHEAST AT 55 MPH...AND WILL EXTEND ALONG A LINE FROM HERMITAGE...TO SPRINGFIELD...AND TO BRANSON AFTER 5 AM. THE STORMS SHOULD THEN EXTEND ALONG A LINE FROM FORT LEONARD WOOD TO WEST PLAINS AFTER 6AM. A SEVERE THUNDERSTORM WATCH IS ISSUED WHEN THUNDERSTORMS ARE EXPECTED TO PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AND HAIL THAT IS THREE QUARTER INCH IN DIAMETER OR LARGER STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS. D.STEINMETZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:00 PM CST | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 3 hr |
| Feb 9, 3:51 AM CST | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| Feb 9, 4:12 AM CST | Severe Thunderstorm Warning | SGF | Newton | 33 min |
| Feb 9, 4:25 AM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 50 min |
| Feb 9, 4:30 AM CST | Severe Thunderstorm Warning | SGF | McDonald | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.